The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
28 Posts
Discussion Starter · #1 ·
hi everyone
unfourtunatly i had my first i/v dose of methoyl pred today after much resistence against going back on steriods but no other option seemed possible as my white cells are low i am a complecated case(my husband would agree there) anyway,i never had the pulse therapy methoyl pred i usually get the oral prednisolone,which causes horrific side effects. was wondering are the side effect less with pulse eg. extreme weight gain and bloating.the most i will recieve is four one per week for four weeks,but said he is going to moniter me and hopes i might need less,fingers crossed.it took me a year to get back to myself after last dose of steriods and feel back to sqaure one.also he is changing my immurane back to cellcept.a was on this four years ago when i first got diagnosed and i went into remission for a year and a half,but chaged it about a year and a half ago when i had a flare and i have not been in a full remission since.;)
 

·
Registered
Joined
·
1,835 Posts
Helen:

i just want to offer (((HUGS))) I have never been on IV pred so I cannot offer any advice, just support. However I am sure someone who has will be along soon to offer more.

I am on the Cellcept and have been for more than a year, I have never gotten into "remission" however when I flare through, I get a round of Pred to set me straight (about 2 or 3 months) then I wean off and carry on...

Stay safe - Stephanie
 

·
Registered
Joined
·
1,640 Posts
Helen,

Sorry, to hear your well period has lapsed. (((hugs))). I hope the i.v. pred, and switch back to Cellcept does the trick, and you will soon be feeling much , much better. :)

Love,
Sandy[/B]
 

·
Registered
Joined
·
1,999 Posts
I think the med you are talking about is medrol prednisolone or here in the US is called solumedrol. That is what is usually given in a pulse dosing.
The one thing I would be adamant about, even in this day of getting in and out of the hospital as soon as possible, is to do a VERY SLOW TAPER.
I went thru this back in 1992 and when they brought me down the first time, after 3 days, was to have my lungs go down to .9L of air per minute, normal is 5 to 6 L. They took me back up for another 3 days and after coming down the second time, they did it too fast and caused a fairly uncommon brain reaction called steroid psychosis. This is caused by too quick reduction of high dose steroids.
So, that is my only suggestion to make it clear to your doctor that you need a SLOW taper, not the quicky one they usually favor.

Pulsing is not as common now as it was even 10 years back, but it can be a good way to shock the immune system out of its flare. It can cause tremors and hot flashes, so be prepared for that too.

I wish you well with this. Keep hydrated and rest.
Sally
 

·
Registered
Joined
·
4,968 Posts
Hi Helen,

I will speak to you from my personal experience with IV Solumedrol. I have had this done many, many times in the past and you will blow up but once you taper down you will see this bloating subside and become less and less.

Make sure you taper down slowly because if you taper too quickly it can cause real chaos. I am sure your doctors are competent and will make this a gradual matter for you.

I have also had IVIG and similar things happen but once you taper off you will be ok and the weight gain does come off as well as that bloating too.

I wish you luck with this and sure hope you reep the benefits for better health.:wink2::wink2::wink2:
 

·
Registered
Joined
·
15,684 Posts
Hi,

I can't take oral Pred any more due to it slamming me into diabetes even at low doses for a short period of time and also psychosis.

However in the past I've had 1000mg IV Pred in hospital and it gave me no side effects, except it kicked my flare to the curb :excited: I hope you get the same positive effects :luck: Mine was usually 2 days of it (1000mg each day) and then nothing because I came good. Everyone is different in how they respond and react.

love
Lily
 

·
Registered
Joined
·
9 Posts
Not sure if im right but i had methyl pred infusion 3 times a week every 3 weeks or so but this was all decided by my time table as i had G.C.S.E . I know how you feel about the oral prednisolone , doesnt fill me with confidence though as you say it took you a year to lose the weight . But the methyl pred infusion have no side effects from my experience . If anything they should make you feel a lot better. good luck:)
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top